Posted by Helayne
on January 21, 2000 at 10:49:34:
In Reply to: Re: Any side effects to Adderall? posted by monique on January 20, 2000 at 11:49:04:
: : : My 9 year old son's doctor has prescribed Adderall for his ADD. It sounds like a good idea, and the dosage is low...
: : : He has a mild case of ADD and this sounds like it will help him.
: : : Is this a good or a bad idea?
: : Any help you can give your son be it medication or supplements or whatever is a good idea. Look at it this way.......if he had diabetes would you deny him the medication he needed to control it? yes diabetest is much more serious but I hope it helps put things into perspective.
: my 8 year old son has been on adderall for about a year and a half , when he first started there were some mild side effects, like being hyper as the med is wearing off, and some trouble falling asleep, He is now in the top 10% of his class in second grade he only takes 10mg once a day only at school not on weekends or holidays. before taking adderall he was constantly in trouble and i mean constantly. a week did not go by without the school calling me for some behavior problem , he did not learn a thing in school he was so active. i think it has done wonders for him .. the only side effect that i have noticed is he gets upset more easily. but for me that is okay at least he will talk about it instead of just behaving badly. just remember that some type of professional help should go along with the med.
My seven year old has been on Adderall for 3 weeks. He just moved from 5mg once a day to 5mg twice a day. He is better on the medicine but as you say, he gets upset very easily over the littlest things. Since you say your son has this same reaction, is it safe to assume that this side effect will not go away? Sometimes he gets so uncontrollably upset that he sends himself into an asthma attack. Do you think increasing the dose lessens the tendency to get so upset?